Discrete product inventory control system with positive service time and two operation modes. (English. Russian original) Zbl 1406.90012

Autom. Remote Control 79, No. 9, 1593-1608 (2018); translation from Avtom. Telemekh. 2018, No. 9, 59-78 (2018).
Summary: Consideration is given to the Markov inventory control system of a discrete product of maximum volume \(S\) under the strategies \((s,Q)\) and \((s,S)\) with a positive service time. Upon arrival, the order is queued if the inventory level is positive or, otherwise, leaves the system unserviced. One server handles the queued orders one-by-one in the sequence of their arrival. If the inventory level exceeds \(s\), then the service time has the exponential distribution of intensity \(\mu\); otherwise, of intensity \(\alpha\mu\), \(0 < \alpha\leq 1\). The product in the inventory is consumed only at the instant when the service (of the order) ends. Inventory deficit is not allowed. When the inventory is empty new orders are not admitted into the system, and the service process of the queued orders (if any) is stopped. The lead time is assumed to be exponentially distributed. Analytical relations are established for the basic stationary performance characteristics of the system.


90B05 Inventory, storage, reservoirs
90B22 Queues and service in operations research
60J20 Applications of Markov chains and discrete-time Markov processes on general state spaces (social mobility, learning theory, industrial processes, etc.)
Full Text: DOI


[1] Sigman, K.; Simchi-Levi, D., Light traffic heuristic for an M/G/1 queue with limited inventory, Ann. Oper. Res., 40, 371-380, (1992) · Zbl 0798.90068
[2] Melikov, A. A.; Molchanov, A. A., Stock optimization in transport/storage, Cybernet. Syst. Anal., 28, 484-487, (1992) · Zbl 0875.90303
[3] Schwarz, M.; Sauer, C.; Daduna, H.; Kulik, R.; Szekli, R., M/M/1 queueing systems with inventory, Queueing Syst. Theory Appl., 54, 55-78, (2006) · Zbl 1137.90429
[4] Saffari, M.; Asmussen, S.; Haji, R., The M/M/1 queue with inventory, lost Sale and general lead times, Queueing Syst. Theory Appl., 75, 65-77, (2013) · Zbl 1273.60112
[5] Schwarz, M.; Wichelhaus, C.; Daduna, H., Product form models for queueing networks with an inventory, Stochast. Models, 23, 627-663, (2007) · Zbl 1172.60028
[6] Krishnamoorthy, A.; Lakshmy, B.; Manikandan, R., A survey on inventory models with positive service time, OPSEARCH, 48, 153-169, (2011)
[7] Anbazhagan, N.; Vigneshwaran, B.; Jeganathan, K., Stochastic inventory system with two types of services, Int. J. Adv. Appl. Math. Mech., 2, 120-127, (2014) · Zbl 1359.90007
[8] Krishnamoorthy, A.; Benny, B.; Shajin, D., A revisit to queueing-inventory system with reservation, cancellation and common life time, OPSEARCH, 54, 336-350, (2017) · Zbl 1375.90089
[9] Shajin, D.; Benny, B.; Deepak, T.; Krishnamoorthy, A., A relook at queueing inventory model with reservation, cancellation and common life time, Commun. Appl. Anal., 20, 545-574, (2016) · Zbl 1364.60123
[10] Krishnamoorthy, A.; Shajin, D., Stochastic decomposition in retrial queueing inventory system, 1-4, (2016) · Zbl 1408.90080
[11] Baek, J. W.; Moon, S. K., The M/M/1 queue with a production inventory system and lost sales, Appl. Math. Comput., 233, 534-544, (2014) · Zbl 1334.90029
[12] Krenzler, R.; Daduna, H., Loss systems in a random environment: steady-state analysis, Queueing Syst. Theory Appl., 80, 127-153, (2014) · Zbl 1318.60094
[13] Krishnamoorthy, A.; Shajin, D.; Lakshmy, B., Product form solution for some queueing-inventory supply chain problem, OPSEARCH, 53, 85-102, (2016) · Zbl 1360.90096
[14] Krishnamoorthy, A.; Manikandan, R.; Shajin, D., Analysis of multi-server queueing-inventory system, Adv. Oper. Res., 2015, 1-16, (2015) · Zbl 1387.90022
[15] Krishnamoorthy, A.; Manikandan, R.; Lakshmy, B., A revisit to queueing-inventory system with positive service time, Ann. Oper. Res., 233, 221-236, (2013) · Zbl 1327.90050
[16] Shnurkov, P. V.; Mel’nikov, R. V., Analysis of the problem of continuous-product inventory control under deterministic lead time, Autom. Remote Control, 69, 1734-1751, (2008) · Zbl 1155.49032
[17] Neuts, M.F., Matrix-Geometric Solutions in Stochastic Models. An Algorithmic Approach, Baltimore: The Johns Hopkins Univ. Press, 1981. · Zbl 0469.60002
[18] El-Taha, M. and Stidham, S., Sample-Path Analysis of Queueing Systems, New Jersey: Springer, 1999. · Zbl 0938.60095
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.